Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 67, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 19, 2009, 6:09 AM CDT for Giles County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2009, 6:09 AM CDT (11:09 UTC)
- Expired
- Sep 19, 2009, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 98 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 7:37 AM CDT | FLASH FLOOD | Pulaski, TN | SEVERAL ROADS FLOODED IN AND AROUND PULASKI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 88 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1491 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 191109
FFWOHX
TNC055-191415-
/O.NEW.KOHX.FF.W.0067.090919T1109Z-090919T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
609 AM CDT SAT SEP 19 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GILES COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF PULASKI...
* UNTIL 915 AM CDT
* AT 607 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
ANOTHER LARGE OF AREA OF MODERATE TO HEAVY RAINFALL MOVING
THROUGH THE WARNED AREA, WHICH ALREADY RECEIVED A SIGNIFICANT
AMOUNT OF PRECIPITATION OVERNIGHT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PULASKI
AND ARDMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3501 8722 3517 8720 3518 8723 3524 8721
3530 8721 3531 8724 3532 8721 3545 8721
3546 8711 3542 8699 3543 8694 3533 8690
3531 8686 3532 8685 3531 8681 3499 8684
$$
ROSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 3:04 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 19, 3:04 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 304 AM CDT SAT SEP 19 2009 .DISCUSSION... H5 LOW OVER THE PLAINS IS EXPECTED TO LIFT NWD OVER THE WEEKEND AND BE ABSORBED INTO A LARGE H5 TROUGH THAT IS JUST NOW ENTERING THE PAC NW. THIS IS EXPECTED TO PULL THE SFC LOW NWD FROM LOUISIANA INTO THE WRN PART OF THE STATE EARLY SUNDAY MORNING. THIS WILL LIKELY CONCENTRATE PRECIP OVER THE WRN HALF OF THE AREA. GIVEN THE PREVIOUS RAINS I THOUGHT IT WISE TO RE-ISSUE THE FLOOD WATCH FOR THE PERIOD THROUGH SUNDAY. WITH SLY LOW LEVEL FLOW CONTINUING THROUGH THE FIRST HALF OF NEXT WEEK WILL KEEP A CHANCE OF RAIN AT LEAST THROUGH TUE NGT. FOR THE WED-SAT TIME PERIOD...THINGS GET A BIT MORE COMPLICATED. THE GFS AND THE EURO BOTH BRING THE AFOREMENTIONED H5 TROUGH ACROSS THE ROCKIES AND INTO THE WRN PLAINS BY TUE MORNING. BEYOND THAT POINT...THE GFS SHOVES THE H5 LOW WWD INTO THE DESERT SW WHILE THE EURO WALLOWS IT AROUND IN THE CNTRL PLAINS AND THEN MOVES IT EWD INTO THE MID MISS RIVER VALLEY BY SAT AM(9/26). THE GFS EVENTUALLY MOVES THE LOW OUT OF THE DESERT SW AND INTO THE PLAINS WHERE IT GETS ABSORBED BY A MORE POWERFUL LOW DROPPING SEWD OUT OF THE CANADIAN ROCKIES. THE EFFECT OF THIS ON THE SURFACE SYSTEMS IS THAT THE GFS BRINGS A DRIER NLY FLOW OVER THE AREA ON WED AND KEEP PUMPING IN DRY AIR THROUGH SAT. THE EURO WITH THE H5 LOW TO THE W/NW KEEPS THE AREA WET THROUGH THIS TIME PERIOD. LETS HOPE THE GFS IS RIGHT ON THIS ONE. WEVE HAD ENOUGH RAIN && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 79 68 81 68 / 80 70 60 60 CLARKSVILLE 78 68 80 67 / 80 70 60 50 CROSSVILLE 75 65 76 65 / 70 70 70 70 COLUMBIA 80 68 81 68 / 80 70 60 50 LAWRENCEBURG 80 68 81 67 / 80 60 60 50 WAVERLY 79 67 80 66 / 80 70 60 50 && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY EVENING FOR TNZ005>007-022>027- 056>061-093>095. && JLM
Hazardous weather outlook, Sep 19, 5:45 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 545 AM CDT SAT SEP 19 2009 TNZ008>011-028>034-062>066-075-077>080-201030- SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM- OVERTON-FENTRESS-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- 545 AM CDT SAT SEP 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WARM FRONT IS EXPECTED TO PASS NORTHWARD THROUGH MIDDLE TENNESSEE, AND WILL BRING MORE RAIN TO THE AREA. SOME PLACES MAY EXPERIENCE PERIODS OF HEAVY RAINFALL. SINCE THE GROUND IS SATURATED IN MANY AREAS, ADDITIONAL RAINFALL MAY LEAD TO MINOR FLOODING OF LOW-LYING AREAS, CREEKS, AND STREAMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE RAIN IS LIKELY ON SUNDAY AS A COLD FRONT DEVELOPS ACROSS THE MID STATE, KEEPING THE AREA UNDER A CONTINUED RISK OF FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005>007-022>027-056>061-093>095-201030- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL- WAYNE-LAWRENCE-GILES- 545 AM CDT SAT SEP 19 2009 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WARM FRONT IS EXPECTED TO PASS NORTHWARD THROUGH MIDDLE TENNESSEE, AND WILL BRING MORE RAIN TO THE AREA. SOME PLACES MAY EXPERIENCE PERIODS OF HEAVY RAINFALL. SINCE THE GROUND IS SATURATED IN MANY AREAS, ADDITIONAL RAINFALL MAY LEAD TO FLOODING OF LOW-LYING AREAS, CREEKS, AND STREAMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE RAIN IS LIKELY ON SUNDAY AS A COLD FRONT DEVELOPS ACROSS THE MID STATE, KEEPING THE AREA UNDER A CONTINUED RISK OF FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 2:39 AM CDT | Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 25 more | 45 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.